Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 187, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 20, 2006, 10:48 PM EDT for Polk County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 10:48 PM EDT (02:48 UTC)
- Expired
- May 20, 2006, 11:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:04 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:20 PM EDT, 28 minutes earlier.
Area forecast discussion, May 20, 10:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 PM EDT SAT MAY 20 2006 STORMS CONTINUE ACROSS SOUTHERN PARTS OF AREA. STILL QUITE UNSTABLE...BUT SEVERE STORMS ARE BECOMING MORE AND MORE CONFINED FARTHER AND FARTHER SOUTH EACH HOUR. LOW TEMPS LOOK LIKE THEY WILL BE OKAY. RIGHT NOW DEW POINT TOO HIGH FOR LOW TEMPS...BUT AS FRONTAL BOUNDARY SAGS SOUTHWARD DEW POINT SHOULD DRY UP ENOUGH TO ALLOW MORE COOLING. THINK THAT FRONT IS FARTHER NORTH EAST OF THE PLATEAU. SO DEVELOPMENT OF ADDITIONAL CONVECTION NORTH OF KCHA HAPPENING. DONT THINK THERE WILL BE MUCH DEEP CONVECTION OF ANY CONSEQUENCE ANY FARTHER NORTH THAN THIS AREA...THAT IS...MAINLY SOUTHERN TWO TIERS OF COUNTIES IN TN. ALSO WOULD EXPECT THIS AREA OF POTENTIAL TO DIMINISH NORTH TO SOUTH OVER THE NEXT COUPLE OF HOURS. ALTHOUGH NIGHTTIME COOLING NOW OCCURRING...UPPER LEVEL DISTURBANCE TO THE NORTH HELPING TO COOL MID LEVELS TO KEEP CONDITIONS UNSTABLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, May 20, 4:40 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT MAY 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EDT (340 AM CDT) SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN HALF OF TENNESSEE AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... A STATIONARY FRONT WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. WARM...MOIST AND INCREASINGLY UNSTABLE AIRMASS ALONG AND SOUTH OF THE FRONT CAN BE EXPECTED THIS AFTERNOON. AS A SERIES OF UPPER LEVEL DISTURBANCES RIDE SOUTHEAST ALONG THE STALLED FRONTAL BOUNDARY... THUNDERSTORMS WILL DEVELOPED. DUE TO THE EXPECTED VERY UNSTABLE AIR- MASS ALONG AND SOUTH OF THE FRONT...SOME OF THESE STORMS COULD BECOME SEVERE...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DH
In the hours before
Local storm report, May 20, 9:19 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
919 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL ANDREWS 35.20N 83.82W
05/20/2006 E1.00 INCH CHEROKEE NC TRAINED SPOTTER
&&Local storm report, May 20, 9:23 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
923 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 1 E ETOWAH 35.33N 84.51W
05/20/2006 E1.00 INCH MCMINN TN AMATEUR RADIO
&&Local storm report, May 20, 9:30 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ENGLEWOOD 35.42N 84.49W
05/20/2006 E1.75 INCH MCMINN TN AMATEUR RADIO
&&Local storm report, May 20, 9:49 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG TEN MILE 35.67N 84.67W
05/20/2006 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN.
&&Local storm report, May 20, 10:11 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HIAWASSE DAM 35.15N 84.17W
05/20/2006 E0.88 INCH CHEROKEE NC LAW ENFORCEMENT
&&Local storm report, May 20, 10:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAYESVILLE 35.05N 83.82W
05/20/2006 E0.88 INCH CLAY NC LAW ENFORCEMENT
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:03 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 42 min |
| May 20, 8:20 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 40 min |
| May 20, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 36 min |
| May 20, 8:43 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 32 min |
| May 20, 8:59 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 46 min |
| May 20, 9:14 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 46 min |
| May 20, 9:42 PM EDT | Tornado Warning | MRX | Monroe, Polk | 33 min |
| May 20, 10:05 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 40 min |
| May 20, 10:14 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 46 min |
| May 21, 2:31 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| May 20, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 47 min |
| May 20, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 46 min |
| May 20, 9:59 PM EDT | Tornado Warning | MRX | Cherokee | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.